Alert archive / Kentucky / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 4, 2016, 3:08 PM EDT for Wayne County, West Virginia; Boyd County, Lawrence County, Kentucky. It was in force for 37 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2016, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 4, 2016, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Lawrence County, KY, Wayne County, WV
The radar
The Jackson,KY radar (KJKL), 76 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:44 PM EDT | TSTM WND DMG | 2 Ssw Louisa, KY | ABOUT 100 TREES DOWN... SOME TWISTED. ROOFS DAMAGED. CARS OVERTURNED. DAMAGE NEAR U.S. RT. 23 AND KY RT. 32 FOR ABOUT 1 MILE. |
| Jul 4, 3:44 PM EDT | TSTM WND GST 75 | 1 Sw Louisa, KY | MULTIPLE REPORTS OF EXTENSIVE WIND DAMAGE AT WALMART AND ITS SUROUNDING AREA. CARS OVERTURNED... APT COMPLEX SUSTAINED DAMAGE... TREES DOWN. CORRECTED FOR TIME |
| Jul 4, 3:44 PM EDT | TORNADO | 1 Wsw Louisa, KY | NWS DAMAGE SURVEY CONFIRMED EF-2 TORNADO DAMAGE IN THE TOWN OF LOUISA. EXTENSIVE DAMAGE WAS DONE TO THE LOUISA WAL MART AND BROWN FOOD SERVICE WAREHOUSE. CARS AND SHIPPING CONTAINERS WERE OVERTURNED AND MOVED UP TO 30 YARDS. ADDITIONAL TREE DAMAGE WAS NOTED AL |
| Jul 4, 3:45 PM EDT | TSTM WND DMG | 1 Sw Louisa, KY | MULTIPLE REPORTS OF EXTENSIVE WIND DAMAGE AT WALMART AND ITS SUROUNDING AREA. CARS OVERTURNED... APT COMPLEX SUSTAINED DAMAGE... TREES DOWN. |
| Jul 4, 3:45 PM EDT | TSTM WND GST 70 | 1 Sw Louisa, KY | MULTIPLE REPORTS OF EXTENSIVE WIND DAMAGE AT WALMART AND ITS SUROUNDING AREA. CARS OVERTURNED... APT COMPLEX SUSTAINED DAMAGE... TREES DOWN. |
| Jul 4, 3:50 PM EDT | TSTM WND GST 55 | 1 S Louisa, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960
WWUS81 KRLX 041908
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
308 PM EDT MON JUL 4 2016
KYZ102-103-105-WVZ005-041945-
BOYD-CARTER-LAWRENCE-WAYNE-
308 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE...SOUTHEASTERN
CARTER...BOYD AND WESTERN WAYNE COUNTIES...
AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CULVER...OR
NEAR GRAYSON LAKE STATE PARK...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM AS WELL AS
TORRENTIAL RAINFALL.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...LOUISA...WAYNE...BLAINE...GRAYSON LAKE STATE PARK...
YATESVILLE LAKE STATE PARK...KENOVA...CATLETTSBURG...CEREDO...
FORT GAY...RUSH...DURBIN...DENTON...CENTERVILLE...CHARLEY...
WEBBVILLE...MARTHA...DUNLOW...BURNAUGH AND BURLINGTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 183 AND 191.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 6.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3842 8260 3840 8257 3841 8251 3840 8248
3797 8238 3795 8281 3800 8295 3796 8299
3797 8301 3799 8303 3804 8300 3805 8296
3812 8289 3817 8292 3817 8298 3820 8301
3820 8304 3818 8305 3823 8310
TIME...MOT...LOC 1907Z 253DEG 35KT 3813 8300
$$
KISTNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:35 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 4, 2:35 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
235 PM EDT MON JUL 4 2016
.SYNOPSIS...
Waves of low pressure with convection...diminishing Tuesday. Hot
and humid with occasional showers and storms remainder of week.
&&
.NEAR TERM /THROUGH TONIGHT/...
200 PM UPDATE...
Forecast on track with a basically west to east warm front
bisecting the area, and an MCS-like band of thunderstorms
advancing eastward in the warm sector south of the front. Severe
thunderstorm watch in effect for southern portions of the area
until 01Z tonight, added severe wording to that area to reflect
mainly a high wind threat.
1230 PM UPDATE...
Updated pops to reflect lull in the warm sector / between waves.
Rainfall amounts overnight and this morning of 0.50 to 1 inch,
locally 1.25, have primed southern and central portions of the
forecast area for heavy convection possible later this afternoon
and this evening.
330 AM UPDATE...
Quick update to expand the flash flood watch for the remainder of
NE KY and S WV.
PREVIOUS DISCUSSION BELOW...
A challenging forecast in the near term with determining axis of
greatest qpf...timing the rounds of downpours...and the severe
potential. The global and most of the mesoscale models continue to
struggle with placing too much emphasis on the synoptic with qpf
versus the mesoscale convection across S KY and S WV thru the
predawn. The initial vort max and convective induce low pressure will
head into SE OH with an uptick in intensity possible around 12z
across C WV. This will allow the warm front to gradually lift
thru...perhaps up into N WV this afternoon. As such...expecting a
bit of a lull later this morning into the afternoon hours as
attention turns W over KY for convective development in the warm
sector with the approach of the S/W trof. SPC continues with the
slight risk area painted along and S of the route 33 corridor.
Despite the uncertainty regarding amount of heating today...with
such juicy dewpoints and shear environment...thinking clusters
are possible coming out of KY later in the afternoon and into the
early evening with a damaging wind potential along with downpours.
The trof axis pulls E of the area toward Tue morning.
Concerning heavy rain axis...There unfortunately still exists
uncertainty on placement of the higher qpf given the persistent
focus by the models on the synoptic versus mesoscale features. It
would appear this axis may be shifted S a bit from what was
previously thought...more into C WV and perhaps NE KY/S WV with
convective elements playing more of a role. We will be
contemplating expanding the watch S over the next hour or so.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Zonal flow will largely keep the area unsettled through the short
term with a myriad of vort maxes aloft rotating through the Ohio
Valley. GFS keeps PW values on the high side without any appreciable
change in the airmass...but for now...the systems should be on the
progressive side. That said...given the antecedent conditions across
the area...the potential for water issues will need to be watched.
Very warm temperatures also continue...but the saturated surface
should keep a relative lid on the temperatures...with few 90 degree
readings to be seen through mid week.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Cold front slated for the later weekend time frame will knock
temperatures down a bit and bring the PW values back towards normal
with some drying aloft. Expect this to be short lived...with the
trend and tendencies to rebound back into the unsettled...high
moisture content zonal flow in the upper levels. CPC outlooks
continue with better than normal chances for above normal
temperatures for the extended time frame.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Warm front across southern Ohio and central WV will push northward
into this evening, and then back southward tonight. IFR
conditions improving to MVFR north of the front early this
afternoon likely to vary in showers and a few thunderstorms late
this afternoon and this evening, and then deteriorate back to IFR
to VLIFR overnight tonight, before improving slowly later Tuesday
morning.
Patchy MVFR cigs south of the front otherwise VFR conditions
except when thunderstorms approach from the west this afternoon.
A direct hit from a thunderstorms will bring brief IFR conditions
this afternoon and this evening. A severe thunderstorm watch is in
effect for eastern KY and southern WV through 01Z or 9 pm tonight,
where thunderstorms could bring wind gusts of over 50 kts.
As the rain pushes east and the boundary pushes south tonight,
IFR to VLIFR stratus and or fog is likely to develop across
southern sites as well overnight.
Conditions will slowly improve late Tuesday morning and early
Tuesday afternoon.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...
FORECAST CONFIDENCE: Low to Medium
ALTERNATE SCENARIOS: Timing of restrictions in showers/thunderstorms
could vary especially through this evening. Timing and extent of
fog and stratus overnight into Tuesday morning could vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H M M M M M M M
HTS CONSISTENCY H H H M M M M M M M M M
BKW CONSISTENCY H H H H H H H H M L M L
EKN CONSISTENCY L L L M M M L L M M M L
PKB CONSISTENCY L L L M M M M M M M M L
CKB CONSISTENCY M M M M M M L L M M M M
AFTER 18Z TUESDAY...
IFR possible in stratus and fog overnight Tuesday night into
Wednesday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through late tonight for WVZ005>011-013>015-
017-019-020-024>026-033>036.
Flash Flood Watch through Tuesday morning for WVZ016-018-
027>032-037>040-046-047.
OH...Flash Flood Watch through late tonight for OHZ066-067-075-076-
083>087.
KY...Flash Flood Watch through late tonight for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...30/26
NEAR TERM...TRM/30
SHORT TERM...26
LONG TERM...26/99
AVIATION...TRMHazardous weather outlook, Jul 4, 2:36 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 236 PM EDT MON JUL 4 2016 KYZ102-103-105-WVZ005-006-013>015-024>026-033>036-051845- CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 236 PM EDT MON JUL 4 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...AND PORTIONS OF SOUTHERN WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ027-037-051845- CLAY-NICHOLAS- 236 PM EDT MON JUL 4 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-051845- DICKENSON-BUCHANAN- 236 PM EDT MON JUL 4 2016 ...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. DOWNPOURS COULD BE ASSOCIATED WITH THE SHOWERS AND STORMS THIS AFTERNOON AND TONIGHT. IF REPETITIVE STORMS SEEM MORE LIKELY... A FLASH FLOOD WATCH COULD BE POSTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ016-018-028>032-038>040-046-047-051845- ROANE-CALHOUN-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 236 PM EDT MON JUL 4 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP THIS INDEPENDENCE DAY AFTERNOON AND NIGHT. BESIDES THE DOWNPOURS... DAMAGING WIND GUSTS COULD BE ASSOCIATED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101-OHZ066-067-075-076-083>087-WVZ007>011-017-019-020-051845- GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT- RITCHIE-DODDRIDGE- 236 PM EDT MON JUL 4 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...AND PORTIONS OF WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Special weather statement, Jul 4, 9:09 AM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
909 AM EDT MON JUL 4 2016
WVZ015-026-033>036-041400-
KANAWHA-BOONE-FAYETTE-MCDOWELL-WYOMING-RALEIGH-
909 AM EDT MON JUL 4 2016
...AN AREA OF HEAVY DOWNPOURS WILL AFFECT RALEIGH...
FAYETTE...EASTERN WYOMING AND SOUTHEASTERN KANAWHA COUNTIES
THROUGH 10 AM EST....
AT 902 AM EDT...AN AREA OF HEAVY DOWNPOURS WERE MOVING ACROSS
FAYETTE AND RALEIGH COUNTIES. THE SHOWERS ALSO COVERED WYOMING
COUNTY AND SOUTHEASTERN KANAWHA COUNTY. THE HEAVY SHOWERS WERE
MOVING TO THE EAST AT AROUND 40 MPH. AUTOMATED RAINFALL GAGES
INDICATED THAT THESE SHOWERS WERE PRODUCING UP TO AN INCH OF
RAINFALL.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...FAYETTEVILLE...RAINELLE...BABCOCK STATE PARK...OAK HILL...
MONTGOMERY...MULLENS...CHESAPEAKE...MARMET...MOUNT HOPE...MABSCOTT...
ANSTED...SOPHIA...BELLE...CEDAR GROVE...EAST BANK...GLASGOW...
SMITHERS...GAULEY BRIDGE AND PRATT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 28 AND 89.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 120 AND 131.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3740 8149 3824 8157 3831 8133 3820 8108
3824 8104 3820 8102 3822 8097 3816 8094
3813 8088 3807 8088 3806 8080 3804 8083
3798 8077 3795 8081 3787 8075 3783 8098
3760 8107 3758 8119 3751 8121 3747 8128
TIME...MOT...LOC 1302Z 258DEG 44KT 3777 8106
13Special weather statement, Jul 4, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
308 PM EDT MON JUL 4 2016
KYZ102-103-105-WVZ005-041945-
BOYD-CARTER-LAWRENCE-WAYNE-
308 PM EDT MON JUL 4 2016
...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE...SOUTHEASTERN
CARTER...BOYD AND WESTERN WAYNE COUNTIES...
AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CULVER...OR
NEAR GRAYSON LAKE STATE PARK...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM AS WELL AS
TORRENTIAL RAINFALL.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...LOUISA...WAYNE...BLAINE...GRAYSON LAKE STATE PARK...
YATESVILLE LAKE STATE PARK...KENOVA...CATLETTSBURG...CEREDO...
FORT GAY...RUSH...DURBIN...DENTON...CENTERVILLE...CHARLEY...
WEBBVILLE...MARTHA...DUNLOW...BURNAUGH AND BURLINGTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 183 AND 191.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 6.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3842 8260 3840 8257 3841 8251 3840 8248
3797 8238 3795 8281 3800 8295 3796 8299
3797 8301 3799 8303 3804 8300 3805 8296
3812 8289 3817 8292 3817 8298 3820 8301
3820 8304 3818 8305 3823 8310
TIME...MOT...LOC 1907Z 253DEG 35KT 3813 8300
KISTNERThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:09 AM EDT | Special Weather Statement | RLX | Fayette, Raleigh | 51 min |
| Jul 4, 3:45 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 45 min |
| Jul 4, 4:16 PM EDT | Tornado Warning | RLX | Lincoln, Putnam, Wayne | 29 min |
| Jul 4, 4:40 PM EDT | Tornado Warning | RLX | Boone, Kanawha, Lincoln | 35 min |
| Jul 4, 5:04 PM EDT | Flash Flood Warning | RLX | Braxton, Calhoun, Clay, Kanawha, Nicholas, Roane | 3 hr |
| Jul 4, 5:09 PM EDT | Tornado Warning | RLX | Kanawha | 18 min |
| Jul 4, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Fayette, Kanawha, Nicholas | 36 min |
| Jul 4, 6:00 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie, Tyler, Wood | 45 min |
| Jul 4, 6:20 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wirt, Wood | 25 min |
| Jul 4, 6:43 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Ritchie, Tyler | 32 min |
| Jul 4, 6:50 PM EDT | Tornado Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie | 25 min |
| Jul 4, 6:55 PM EDT | Flash Flood Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler | 3 hr |
| Jul 4, 7:02 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Mingo | 58 min |
| Jul 4, 7:11 PM EDT | Tornado Warning | RLX | Doddridge, Harrison, Lewis | 34 min |
| Jul 4, 7:34 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Taylor, Upshur | 41 min |
| Jul 4, 7:58 PM EDT | Special Weather Statement | RLX | McDowell, Wyoming | 47 min |
| Jul 4, 7:20 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan, Dickenson | 40 min |
Nearby
Special Weather Statements in Kentucky, 2016Special Weather Statements in West Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.